Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering with Hashimoto's thyroid, clonic tonic seizures, got off medicines. Is this decision right?

I have hashimoto s thyroid disease . I also have had clonic tonic seizures. I was put on tegretol, later I took lamictol. I took myself off of the seizure meds 4 weeks ago since I have not had a seizure in 2 years. Was this a terrible move. If I do need to go back on seizure meds what would be the best one to be on since I have the hashimotos?
Asked On : Mon, 4 Feb 2013
Answers:  2 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hashimoto's thyroiditis is an inflmmatory disease of thyroid which can lead to hypothyroidism.I had good results with Thyroxine,Anti inflmmatory drug and Corticosteroid.You can use them and observe.If the swelling of the thyroid is too big,then surgery has to be done.
Please do not stop medicines for seizures,unless your physician has asked to do so.
please consult physician/Neurologist and take his opinion.It has no relation to Hashimoto's.
Wish you good health
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Neurologist Dr. Sudhir Kumar's  Response
Nov 2013

Thank you for posting your query.

Seizure medications should be continued for at least three seizure-free years.

Also, the decision to discontinue the medications should be taken by the neurologist, and you should not do it on your own. You may get seizures again.

Once the decision has been taken to withdraw, the dose should be gradually reduced and the medicine should be stopped over a period of at least three months. One should not stop it abruptly.

Both tegretol and lamictal are safe options for you.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor